Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 39, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 4, 2008, 4:52 AM CDT for 4 counties in Texas. It was in force for 23 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 4, 2008, 4:52 AM CDT (09:52 UTC)
- Expired
- Apr 4, 2008, 5:15 AM CDT
- In force
- 23 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Blanco County, TX, Burnet County, TX, Gillespie County, TX, Llano County, TX
The radar
The Ft Hood radar (KGRK), 100 km from the middle of the area, began a volume at 09:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 5:12 AM CDT | HAIL 1 | Granite Shoals, TX | |
| Apr 4, 5:16 AM CDT | HAIL 0.88 | 1 S Marble Falls, TX | NICKLE HAIL ON SOUTH CITY LIMITS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 4, 1:22 AM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 9.9 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1834 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 989 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 7.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 040953 SVREWX TXC031-053-171-299-041015- /O.NEW.KEWX.SV.W.0039.080404T0952Z-080404T1015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 452 AM CDT FRI APR 4 2008 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN BLANCO COUNTY... SOUTHWESTERN BURNET COUNTY... NORTHEASTERN GILLESPIE COUNTY... SOUTHERN LLANO COUNTY... * UNTIL 515 AM CDT. * AT 449 AM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR OXFORD...OR 14 MILES SOUTH OF LLANO...AND MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 8 MILES NORTH OF BLOWOUT BY 455 AM CDT... 7 MILES SOUTH OF GAINESVILLE BY 505 AM CDT... SUNRISE BEACH VILLAGE...GRANITE SHOALS AND KINGSLAND BY 510 AM CDT... HORSESHOE BAY...MEADOWLAKES...6 MILES WEST OF MARBLE FALLS AND 8 MILES SOUTH OF INKS LAKE STATE PARK BY 515 AM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT FRIDAY MORNING FOR SOUTH CENTRAL TEXAS. LAT...LON 3082 9820 3046 9814 3036 9876 3069 9884 TIME...MOT...LOC 0952Z 260DEG 39KT 3056 9866 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 4:52 AM CDT, 0 minutes earlier.
Area forecast discussion, Apr 4, 4:52 AM CDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 452 AM CDT FRI APR 4 2008 .DISCUSSION... FAST MOVING H7 TO H3 TROF MOVING ACROSS THE AREA FROM THE WEST THIS MORNING WILL BRING A ROUND OF EARLY SPRING THUNDERSTORMS TO THE AREA. WILL CONTINUE WITH MENTION OF SHOWERS AND THUNDERSTORMS THRU THE MORNING...WITH SOME POSSIBLY SEVERE FROM THE HILL COUNTRY AND EXTENDING EAST TO PARTS OF CENTRAL TEXAS AND THE EAST PART OF SOUTH CENTRAL TEXAS. RAIN ACTIVITY WILL DECREASE FROM THE WEST IN THE MORNING. BY NOON TO EARLY AFTERNOON EXPECT SCATTERED SHOWERS FROM NEAR AUSTIN TO JUST SE OF SAN ANTONIO...WHILE FURTHER EAST ACROSS THE SE AND E PARTS OF SOUTH CENTRAL TEXAS THUNDERSTORMS ARE EXPECTED TO CONTINUE. BY THE MID TO LATE PART OF THE AFTERNOON THUNDERSTORMS WILL MOVE OUT OF THE AREA. IN COMBINATION WITH THE WEATHER THIS MORNING...A COLD FRONT TO THE NORTH WILL MOVE ACROSS THE HILL COUNTRY AND ADJACENT PARTS OF SOUTH CENTRAL TEXAS THIS MORNING AND ACROSS THE REST OF THE AREA THIS AFTERNOON. DRIER AND COOLER AIR WILL COME ACROSS THE AREA FROM THE NORTH WITH BREEZY NORTH WINDS. DIMINISHING WINDS AND CLEAR SKIES TONIGHT BODE WELL FOR A COOL NIGHT WITH LOWS IN THE UPPER 30S TO LOW 40S OVER THE HILL COUNTRY TO THE 40S ACROSS THE REST OF THE AREA. A SUNNY AND PLEASANT DAY IS EXPECTED SATURDAY. SATURDAY NIGHT WILL BEGIN MOSTLY CLEAR...THEN MORE CLOUDY ARE POSSIBLE TOWARD SUNDAY MORNING AND SUNDAY...AS SOUTH WINDS INCREASE AHEAD OF FAST MOVING AND LOW AMPLITUDE TROF MOVING FROM THE ROCKIES TO ACROSS THE GREAT PLAINS...NORTH OF THE AREA. WILL SHOW PARTLY CLOUDY CONDITIONS FOR SUNDAY. SOUTHERLY WINDS ARE EXPECTED TO CONTINUE SUNDAY NIGHT AND MONDAY...BRINGING BACK LATE NIGHT AND MORNING CLOUDS. A COOL FRONT IS FORECAST TO MOVE ACROSS THE AREA TUESDAY FROM THE NORTH...AS SHOWERS DEVELOP OVER THE AREA FROM THE NORTH DURING THE DAY. FOR WEDNESDAY AND THURSDAY...CHANCE OF RAIN AND SHOWERS IS EXPECTED IN ADVANCE OF A STRONG RAIN MAKING SYSTEM COMING FROM THE WEST. THIS WEATHER SYSTEM IS FORECAST TO TRACK ACROSS THE AREA ON THURSDAY OF NEXT WEEK...BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS AND A PACIFIC COLD FRONT SWEEPING ACROSS THE AREA FROM THE WEST ON THURSDAY. EXPECT BREEZY TO WINDY CONDITIONS IN WAKE OF THIS COLD FRONT THURSDAY AND THURSDAY EVENING NEXT WEEK...FOLLOWED BY A SUNNY AND PLEASANT DAY ON FRIDAY OF NEXT WEEK. IN THE MEANTIME...WILL SHOW RAIN AND THUNDERSTORMS CONTINUING THROUGH THIS MORNING...DECREASING FROM THE WEST...AND THEN MOVING OUT OF THE AREA IN THE AFTERNOON. WILL KEEP RED FLAG WARNING OVER THE WEST PART OF THE AREA. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 73 44 79 54 81 / 70 - 0 0 0 AUSTIN BERGSTROM INTL AIRPORT 73 42 77 49 81 / 70 - 0 0 0 DEL RIO INTL AIRPORT 81 45 82 56 85 / 10 0 0 0 0 SAN ANTONIO INTL AIRPORT 78 45 81 54 81 / 70 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR THE FOLLOWING COUNTIES: DIMMIT...EDWARDS...FRIO...KINNEY...MAVERICK... REAL...UVALDE...VAL VERDE...ZAVALA. && 08/05/JB/PY
Hazardous weather outlook, Apr 3, 3:00 PM CDT, 13 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 300 PM CDT THU APR 3 2008 TXZ171>173-183>194-202>209-217>225-228-041100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 300 PM CDT THU APR 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... ISOLATED SEVERE THUNDERSTORMS MAY MOVE EAST...OFF OF THE MOUNTAINS TO THE WEST AND ACROSS VAL VERDE COUNTY AND THE EDWARDS PLATEAU THIS EVENING...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. THUNDERSTORMS ARE FORECAST TO DEVELOP ACROSS NORTH CENTRAL AND WEST TEXAS TONIGHT AND MOVE SOUTHEAST INTO THE NORTHERN HILL COUNTRY AFTER MIDNIGHT. THERE IS A SLIGHT RISK FOR THESE STORMS TO BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE COASTAL PLAINS EAST OF INTERSTATE 35 ON FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY ACROSS VAL VERDE COUNTY AND THE EDWARDS PLATEAU THIS EVENING...ACROSS THE NORTHERN HILL COUNTRY LATE TONIGHT...AND ACROSS THE COASTAL PLAINS FRIDAY MORNING.
In the hours before
Special weather statement, Apr 4, 2:34 AM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 234 AM CDT FRI APR 4 2008 TXZ171>173-186>192-204>206-040945- LLANO-BURNET-WILLIAMSON-KERR-BANDERA-GILLESPIE-KENDALL-BLANCO- HAYS-TRAVIS-MEDINA-BEXAR-COMAL- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN... KERRVILLE...BANDERA...FREDERICKSBURG...BOERNE...BLANCO... SAN MARCOS...AUSTIN...HONDO...SAN ANTONIO...NEW BRAUNFELS 234 AM CDT FRI APR 4 2008 ...SCATTERED SHOWERS AND THUNDERSTORMS COMING TONIGHT... AN AREA OF SHOWERS AND THUNDERSTORMS TO THE WEST WILL MOVE ACROSS THE HILL COUNTRY AND SOUTH CENTRAL TEXAS EARLY THIS MORNING. THE THUNDERSTORMS WILL MOVE EAST AT 40 MPH. OCCASIONAL TO FREQUENT LIGHTNING...STRONG WINDS...HAIL...AND BRIEF PERIODS OF HEAVY RAIN WILL ACCOMPANY THE THUNDERSTORMS.
Local storm report, Apr 4, 2:49 AM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
249 AM CDT FRI APR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 AM HAIL ROCKSPRINGS 30.02N 100.21W
04/04/2008 E0.25 INCH EDWARDS TX LAW ENFORCEMENT
&&
PYLocal storm report, Apr 4, 2:58 AM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
258 AM CDT FRI APR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 AM HAIL ROCKSPRINGS 30.02N 100.21W
04/04/2008 E0.88 INCH EDWARDS TX LAW ENFORCEMENT
THE SHERIFF OFFICE IS REPORTING NICKEL SIZE HAIL IN THE
CITY.
&&
PYLocal storm report, Apr 4, 3:32 AM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
332 AM CDT FRI APR 04 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0320 AM HAIL 8 NE ROCKSPRINGS 30.10N 100.12W
04/04/2008 E1.50 INCH EDWARDS TX TRAINED SPOTTER
HAIL COVERING THE GROUND BIGGEST BEING PING PONG BALL
SIZE. BAR DITCHES FULL OF WATER.
&&
EVENT NUMBER 00002
JBASKINLocal storm report, Apr 4, 4:15 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
415 AM CDT FRI APR 04 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0405 AM HAIL 19 NNE LEAKEY 29.98N 99.64W
04/04/2008 E1.00 INCH KERR TX TRAINED SPOTTER
HAIL COVERING THE GROUND AT THE INTERSECTION OF US83
AND TX39
&&
EVENT NUMBER 00003
JBASKINSpecial weather statement, Apr 4, 4:43 AM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 443 AM CDT FRI APR 4 2008 TXZ171-172-188-190-041045- BLANCO-BURNET-GILLESPIE-LLANO- 443 AM CDT FRI APR 4 2008 ...A STRONG THUNDERSTORM WAS AFFECTING BLANCO...BURNET...GILLESPIE AND LLANO COUNTIES... AT 440 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR OXFORD...OR 10 MILES SOUTH OF LLANO...MOVING EAST AT 40 MPH. THIS STORM WILL BE NEAR... GAINESVILLE BY 455 AM CDT. KINGSLAND BY 500 AM CDT. GRANITE SHOALS BY 505 AM CDT. 5 MILES NORTH OF MEADOWLAKES BY 510 AM CDT. MARBLE FALLS BY 515 AM CDT. DIME SIZE HAIL IS EXPECTED WITH THIS STORM.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 12:49 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 41 min |
| Apr 4, 1:27 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Val Verde | 3 min |
| Apr 4, 1:55 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Val Verde | 50 min |
| Apr 4, 2:43 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Real | 47 min |
| Apr 4, 3:25 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Edwards, Kerr, Real | 50 min |
| Apr 4, 4:13 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Kerr, Real | 47 min |
| Apr 4, 5:13 AM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet, Llano, Travis, Williamson | 47 min |
| Apr 4, 5:23 AM CDT | Severe Thunderstorm Warning | EWX | Blanco, Gillespie, Kendall | 67 min |
| Apr 4, 6:00 AM CDT | Severe Thunderstorm Warning | EWX | Williamson | 30 min |
| Apr 4, 6:13 AM CDT | Severe Thunderstorm Warning | EWX | Travis, Williamson | 43 min |
| Apr 4, 7:18 AM CDT | Severe Thunderstorm Warning | EWX | Blanco, Hays, Travis, Williamson | 57 min |
| Apr 4, 8:01 AM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Travis, Williamson | 44 min |
| Apr 4, 8:32 AM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Lee, Travis, Williamson | 43 min |
| Apr 4, 9:13 AM CDT | Severe Thunderstorm Warning | EWX | Lee | 23 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.